HCP Live
Contagion LiveCGT LiveNeurology LiveHCP LiveOncology LiveContemporary PediatricsContemporary OBGYNEndocrinology NetworkPractical CardiologyRheumatology Netowrk

Recalls That Should Be on Your Radar—Week of March 29, 2020

We’ve compiled a list of recalls issued by the US Food and Drug Administration (FDA) and US Department of Agriculture (USDA) from this past week:

We’ve compiled a list of recalls issued by the US Food and Drug Administration (FDA) and US Department of Agriculture (USDA) from this past week:

FDA Asks For Removal of All Ranitidine Products (Zantac) from the Market

The FDA is requesting manufacturers withdraw all prescription and over-the-counter ranitidine drugs from the market.

The request comes as part of an ongoing investigation of a contaminant known as N-Nitrosodimethylamine in ranitidine medications.

The FDA has determined that the impurity these products can increase over time, particularly when stored at higher than room temperatures. This may result in consumer exposure to unacceptable levels of this impurity.

Read the statement.

LeMaitre Vascular Issues Recall of Over the Wire Embolectomy Catheter Due to Balloon Deflation and Separation Issue

LeMaitre Vascular, Inc. has issued a recall of Over the Wire Embolectomy Catheters due to the risk of the balloon catheter failing to deflate during use.

If the balloon does not deflate, the tip of the catheter or the balloon may separate and block a patient’s blood vessel. This could cause adverse health consequences including additional surgical procedures to remove the tip or balloon pieces, damage to the blood vessel, thrombosis, or death.

The FDA received 26 Medical Device Reports, with no deaths and 1 injury from January 1, 2018 to March 23, 2020.

Read the recall statement.

CME America Issues Recall of BodyGuard Infusion Pump System Due to Risk of Over and Under-infusion

CME America has issued a recall of BodyGuard Infusion Pump Systems. The pumps may deliver medication slower (under-infusion) and faster than expected (over-infusion). The reason for the delivery errors is currently unknown.

The use of affected infusion pumps could cause serious adverse health consequences including patient death. There have been 158 complaints regarding the issue. There have been no injuries or deaths reported.

Read the recall statement.